MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "in the interventional operating room of the hospital, during the catheter inserted into the patient, the tip of the balloon was bent.After multiple attempts to place it, it still could not be positioned properly.Change the new catheter".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the se-rial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Returned with the sample was two (2) 0.025in guide-wires, a teflon sheath, and a 30cc inflation driveline tubing.Upon return, the peel away sheath was on the iabc.The one way valve was tethered and connected to the short driveline tubing.The blad-der was fully unwrapped.The outer lumen was noted bent at approximately 69.9cm from the distal tip.The central lumen was noted kinked at approximately 0.7cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 0.7cm; which is the location of the previously noted kink.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "the tip of the balloon was bent" is confirmed.A kink to the central lumen was noted during the visual inspection of the returned iab catheter, and resistance was noted at the location of the kink upon loading a guidewire into the iabc central lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, specifications were not met during the complaint investigation due to the kinked central lumen.The root cause of the kink is undetermined, but a potential cause is customer handling.No further action is required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23347073
Report Number3010532612-2025-01033
Device Sequence Number7770928
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)241216(17)261130(10)18F24M0046(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S840C
Device Lot Number18F24M0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown